Advertisement

Are there any risks in taking levetiracetam?

Levetiracetam has been shown to cause changes in mental health such as having suicidal thoughts, hallucinations, aggressive or impulsive behavior, depression, anxiety, mania or hyperactivity, panic attacks, psychosis, anger, and insomnia. It is important that you and the people around you take note of any unusual changes in your behavior and talk to your doctor if necessary. Also, levetiracetam can cause an allergic reaction, which may result in trouble breathing, hives, and swelling. If you think you are having an allergic reaction to levetiracetam, get emergency help immediately, call 911.

Continue Learning about Anticonvulsant

Does anticonvulsant use in bipolar teens have risks?
International Bipolar FoundationInternational Bipolar Foundation
Valproic acid and lamotrigine (Lamictal) and other anticonvulsants carry a Food and Drug Adminis...
More Answers
What are side effects of anticonvulsants?
John Preston, PsyDJohn Preston, PsyD
Here are side effects of anticonvulsants:Common side effects: Each anticonvulsant has specific side ...
More Answers
What are the side effects of valproic acid in people with dementia?
Sarah N. Mourra, MDSarah N. Mourra, MD
The side effects or adverse effects from valproic acid (Depakote) in people with dementia involve ra...
More Answers
What should I know before taking an anticonvulsant for migraines?
Donna Hill Howes, RNDonna Hill Howes, RN
Your doctor will need to assess your liver function before starting treatment. Serum bicarbonate wil...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.